Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Aug 16, 2021, 3:00 PM CDT for San Patricio County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 16, 2021, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Corpus Christi, TX
- Hail
- 0.00 in
- Wind
- 40
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 27 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WWUS84 KCRP 162000
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
300 PM CDT Mon Aug 16 2021
TXZ241-243-244-162030-
Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
300 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Nueces,
western San Patricio and northeastern Jim Wells Counties through 330
PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluntzer, or 7 miles northwest of Robstown, moving northwest at 10
mph.
HAZARD...Winds between 40 and 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Robstown, Mathis, Orange Grove, San Patricio, Edroy, Alfred-South La
Paloma, Bluntzer, Banquete, Westdale, Sandia, West Sinton, Calallen
and North San Pedro.
This includes Interstate 37 between mile markers 18 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2783 9762 2769 9785 2798 9802 2815 9768
TIME...MOT...LOC 1959Z 157DEG 9KT 2787 9776
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TMTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 16, 12:50 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 16, 12:50 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1250 PM CDT Mon Aug 16 2021 .AVIATION 18Z TAFs... VFR prevailing at all sites. Showers and thunderstorms have begun to develop, and will continue to move inland this afternoon. This should primarily affect the coastal sites. Gusty winds and reduced vsby are possible with any passing storm. VFR is expected for the remainder of the day into tonight with patchy fog possible for ALI/VCT during the early morning hours. && .PREV DISCUSSION... /Issued 316 AM CDT Mon Aug 16 2021/ SHORT TERM (Today through Tuesday)... Isolated showers and thunderstorms have been developing early this morning as a low level convergence axis sets up along the coast. Expect this trend to continue through the morning hours with some activity pushing inland across our coastal counties. As we inch closer to sunrise, there will be a brief window across the Coastal Plains and Victoria Crossroads where some patchy fog may develop as winds are light and variable. Throughout the day, a shortwave, which is currently evident on water vapor imagery, will continue to rotate along the base of the trough and pass through or just north of the area. This feature, combined with the sea breeze, may provide enough forcing for isolated to scattered showers and thunderstorms to develop this afternoon as we reach peak heating. It's worth noting that model soundings suggest convective temps will be breached this afternoon. With any passing shower/storm, we could see some gusty winds, as DCAPE values look to approach 1,000 J/kg, and brief heavy rainfall with PWATs remaining over 2". Convection will wane this evening with the loss of daytime heating. More of the same is expected tonight with muggy and humid conditions settling in. As we look forward to Tuesday, another H5 shortwave traverses the state giving way to another round of showers and thunderstorms, mainly along the sea breeze as the best forcing stays to our north. Temperatures today and tomorrow will warm into the low 90s along the coast to just shy of 100 out west. Heat indices look to top out around 105-107 each afternoon across the Coastal Plains. One concern in the short term will be potential impacts along our coast from Tropical Storm Fred. Elevated swells will arrive late tonight into tomorrow morning. Guidance is hinting at 10-11s periods reaching our coast, around high tide, which will be sufficient enough to drive water to the dunes. Will hold off on a Coastal Flood Advisory with this forecast cycle but one may be warranted with the afternoon package. The day shift will assess the trends through the day across the Gulf. In addition, our rip current risk will bump up to high tomorrow as these swells reach the coast. LONG TERM (Tuesday Night through Sunday)... Tuesday evening opens with a shortwave trough shearing out across central Texas. Despite subtle rising heights within weakly cyclonic SW flow aloft, this wave will manage to enhance the southerly flow and result in enhanced coastal speed convergence by Wednesday morning. Upshot is a better shot at scattered storms across our northern coastal counties and the Victoria Crossroads, primarily Wednesday morning. Subsidence and warming temps from 850-700 mb tend to dominate from Wednesday night through Friday as an upper ridge axis gains territory along much of the Gulf Coast. PWATs during this time fall to as low as 1.6" by Thursday evening near the coast. Barring a rogue storm in the Victoria Crossroads on Thursday, PoPs remain silent through Friday as soundings show unfavorable warm layers aloft. The greatest hazard Wed-Fri will be dangerous heat indices of 110 or higher, mainly throughout the Coastal Plains. The aforementioned ridge should remain largely intact across the Gulf coast this weekend, although a northward shift remains evident on the global models and GEFS members. This would open the door to cooler and deeper easterly flow complete with improving PWATs and 20- 40 PoPs. While the behavior of TD Grace remains a major unknown, the rather swift easterly steering flow over the Gulf by late this week into the weekend may serve to keep Grace's track more zonal and potentially to our south. Nonetheless, the official NHC track forecast still warrants a heightened attention in our area. At the very least, the potential for sustained long swell periods of 10+ sec and a full moon would bring an even higher risk for coastal flooding anytime from Fri through the weekend. MARINE... Weak to moderate onshore flow will continue as we kick off the work week. Isolated showers and storms will be possible over the waters during the morning hours and gradually move inland through the day. Onshore flow will increase to moderate levels Tuesday night and continue through the weekend. Small Craft Exercise Caution conditions are most likely Wednesday afternoon and overnight. Following isolated to scattered showers and thunderstorms on Wednesday mainly over the northern waters, drier conditions develop on Thursday and continue for most of Friday underneath an area of high pressure. As this high shifts northward, isolated to scattered thunderstorms should return for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 94 77 93 79 95 / 30 20 30 10 20 Victoria 94 76 94 77 95 / 40 30 40 10 30 Laredo 99 78 100 79 102 / 10 10 10 0 10 Alice 94 74 96 76 99 / 30 10 20 10 20 Rockport 90 83 94 82 93 / 30 10 30 10 30 Cotulla 97 77 99 78 101 / 20 10 20 10 10 Kingsville 94 76 96 77 97 / 30 10 20 10 20 Navy Corpus 92 83 92 83 93 / 20 10 30 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && HAA/72...AVIATION
Hazardous weather outlook, Aug 16, 3:27 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 327 AM CDT Mon Aug 16 2021 TXZ229>234-239>247-342>347-442-443-447-170830- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 327 AM CDT Mon Aug 16 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible across the Coastal Plains and Victoria Crossroads. Heat index values from 105-109 degrees are expected across the Coastal Plains and Victoria Crossroads this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat Index values of 105 to 109 degrees are likely Tuesday, with values greater than 110 degrees expected from Wednesday through the weekend. Isolated to scattered thunderstorms are possible through Wednesday, mainly in the Victoria Crossroads and Coastal Plains. Dangerous rip currents and minor coastal flooding are possible on Tuesday, and again from Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-170830- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 327 AM CDT Mon Aug 16 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible across the Gulf Waters today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are possible Tuesday and Wednesday, mainly over the northern waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC/MCZ
In the hours before
Special weather statement, Aug 16, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
300 PM CDT Mon Aug 16 2021
TXZ241-243-244-162030-
Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
300 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Nueces,
western San Patricio and northeastern Jim Wells Counties through 330
PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluntzer, or 7 miles northwest of Robstown, moving northwest at 10
mph.
HAZARD...Winds between 40 and 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Robstown, Mathis, Orange Grove, San Patricio, Edroy, Alfred-South La
Paloma, Bluntzer, Banquete, Westdale, Sandia, West Sinton, Calallen
and North San Pedro.
This includes Interstate 37 between mile markers 18 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2783 9762 2769 9785 2798 9802 2815 9768
TIME...MOT...LOC 1959Z 157DEG 9KT 2787 9776
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:25 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 16 hr |
| Aug 16, 3:25 PM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 40 hr |
| Aug 16, 5:46 PM CDT | Special Weather Statement | CRP | Goliad | 29 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.